



Conference Programme

Time	Sunday, 20 November	Venue
	Registration	
18:00-20:30	Welcome reception and Conference opening dinner	Dining room
	Master of Ceremonies (MC): Jos Eussen (RCE Rhine-Meuse)	
	• Opening Remarks – 10 min.	
	Jos Som (Mayor of the City of Kerkrade)	
	Govindan Parayil (Vice-Rector of UNU/Director of UNU-IAS)	
	 Welcome on behalf of the European RCEs – 5 min. 	
	Detlev Lindau-Bank (RCE Oldenburger-Munsterland)	
	• Introduction of new RCEs - 10min.	
	Kazuhiko Takemoto (Director of ESD Programme)	
	RCE Minna – certificate-giving ceremony by Govindan Parayil (UNU-IAS), followed by a brief speech	
	by Mu'azu Babangida Aliyu (Governor of Niger State, Nigeria)	
	• Case presentation "Being RCE Rhine-Meuse" – 15 min.	
	Jos Eussen (RCE Rhine-Meuse)	
	 Brief introduction of the Conference goal and themes – 5 min. 	
	Kazuhiko Takemoto (UNU-IAS)	
	Poster Exhibition will take place at the foyer of the Abbey.	





Time	Monday, 21 November (Day 1)	Venue
8:00	Registration	
8:30-8:45	Session 1. Opening (Plenary Session) (15 min.)	Large room
	MC: Jos Eussen (RCE Rhine-Meuse)	
	Opening Remarks	
	Govindan Parayil (Vice-Rector of UNU/Director of UNU-IAS)	
8:45-10:30	Session 2. Panel Discussion (105 min.)	Large room
	Chair: Kazuhiko Takemoto (Director of ESD Programme: UNU-IAS)	
	 Progress overview of the RCE community – 15 min. 	
	Zinaida Fadeeva (UNU-IAS)	
	Challenge ahead and the role of RCE community - 30 min.	
	Alexander Leicht (UNESCO)	
	Yannick Glemarec (UNDP)	
	Stephanie Hodge (UNICEF)	
	• Open discussion – 55 min.	
	Introduction to the Continental/Regional Meeting – 5 min.	
	Kazuhiko Takemoto (UNU-IAS)	
10:30-10:45	Break	
10:45-12:15	Session 3. Continental/Regional Meetings (Breakout Sessions) (90 min.)	4 rooms
	African Continental Meeting	
	Facilitator: Dick Kachilonda (RCE Kwazulu-Natal)	
	Americans Continental Meeting	
	Facilitator: Roger Petry (RCE Saskatchewan) and Eduardo Sacayon (RCE Guatemala)	
	Asia-Pacific Continental Meeting	
	Facilitator: Won J. Byun (RCE Tongyeong)	
	European Continental Meeting	
	Facilitator: Detlev Lindau-Bank (RCE Oldenburger-Munsterland) and Jane Claricoates (RCE Wales)	
12:15-13:30	Lunch	Dining Room





Time	Monday, 21 November (Day 1)	Venue
13:30-15:30	Session 4. Report to the Plenary on the Continental/Regional discussions (120 min.)	Large room
	Chair: Abel Atiti (UNU-IAS)	
	 Report to the Plenary on the Continental/Regional discussions – 30 min. 	
	- African Continental Meeting	
	- Americans Continental Meeting	
	- Asia-Pacific Continental Meeting	
	- European Continental Meeting	
	• Panel Discussion on "being an RCE" - 40 min.	
	Facilitators of each continental group	
	• Open Discussion on "being a global community for change (regional alliances)" - 40 min.	
	Introduction to Session 5 (introduction of the facilitators and world café format) - 10 min.	
15 20 16 00	Abel Atiti (UNU-IAS)	
15:30-16:00	Break	
16:00-18:00	Session 5. Strategies to implement visions of the RCE Community (World Café) (120 min.)	4 rooms
	Capacity Development The state of the	(need to have 2 stations in each
	Facilitator: Dick Kachilonda (RCE Kwazulu-Natal)and TBC	room)
	Appraisal of RCEs The CROSS Report of the North Control of the	room)
	Jim Taylor (RCE Kwazulu-Natal) & Abel Atiti (UNU-IAS)	
	• Engaging with policy-makers Charles Harbins Las Harris (Parismal Advisors to the PCE Community) & Maria Talanaman (HNH)	
	Charles Hopkins, Jos Hermans (Regional Advisors to the RCE Community) & Mario Tabucanon (UNU-IAS)	
	Research & Development	
	Roger Petry (RCE Saskatchewan) and Unnikrishnan Payyappalli (UNU-IAS)	
18:30-19:00	Travel to the Governors Building in Maastricht	
19:00-	Dinner with guest experts, government officials and industry – ESD-based CSR Dinner Table Conference	Governor's
	MC: Jos Eussen (RCE Rhine-Meuse)	Building
	Welcome Remarks	
	Patrick van de Broek (Deputy Governor of Maastricht)	
	Presentation by distinguished guests - 10 min. each	
	George K. Heartwell (Mayor of Grand Rapids, Michigan State, USA)	
	Eugene Grüter (Managing Director of DHV)	
21:15/22:00	Return to the hotels	





Time	Tuesday, 22 November (Day 2)	Venue
8:30-10:00	Session 6. Report to the Plenary from the discussion on the strategies to implement RCE visions (90 min.)	Large room
	Moderator: Zinaida Fadeeva (UNU-IAS)	
	• Report from the discussion on Strategies – 30 min.	
	- Capacity Development	
	- Appraisal of RCEs	
	- Engaging with policy-makers	
	- Research & Development	
	 Open Discussion: Looking at the RCE community vision and strategy from the perspective of 	
	continental and strategic discussions – 50 min.	
	Instruction to the Thematic Discussion (Session 7) – 10 min.	
	Zinaida Fadeeva (UNU-IAS) and facilitators of each session	
10:00-10:15	Break	
10:15-12:15	Session 7. Thematic Session - Part I (Breakout sessions) (120 min.)	4 rooms
	Thematic Issue A: Sustainable Consumption and Production I	
	Facilitator: Jos Eussen (RCE Rhine-Meuse)	
	Thematic Session B: Traditional Knowledge and Biodiversity	
	Facilitator: Unnikrishnan Payyappalli (UNU-IAS)	
	Thematic Session C: Well-being, Livelihood & Poverty Reduction	
	Facilitator: Roger Petry (RCE Saskatchewan) and Zinaida Fadeeva (UNU-IAS)	
	Thematic Session D: Higher Education	
	Facilitator: Clemens Madder (RCE Graz) and Kiran Chokhar (Focal point of Indian RCEs)	
12:15-13:30	Lunch	Dining Room
13:30-14:30	Special Session (60 min.)	Large room
	MC: Jos Eussen (RCE Rhine-Meuse)	
	Keynote Presentation – 20 min.	
	Jan Peter Balkenende (former Prime Minister of the Netherlands)	
	• Q&As – 40 min.	





Time	Tuesday, 22 November (Day 2)	Venue
14:30-16:30	Session 8. Thematic Session – Part II (Breakout sessions) (120 min.)	3 rooms
	Thematic Session E: Climate Change	
	Facilitator: Zinaida Fadeeva (UNU-IAS)	
	Thematic Session F: Health	
	Facilitator: Unnikrishnan Payyappalli (UNU-IAS)	
	Thematic Session G: Teacher Education and Better Schools	
	Facilitator: Jos Eussesn (RCE Rhine-Meuse) and Abel Atiti (UNU-IAS)	
16:30-17:00	Break	
17:00-18:30	Session 9. Report to the Plenary on Thematic Discussions (90 min.)	Large room
	Moderator: Mario Tabucanon (UNU-IAS)	
	 Report back from the Thematic Discussions – 40 min. 	
	- Thematic Issue A: Sustainable Consumption and Production	
	- Thematic Session B: Traditional Knowledge and Biodiversity	
	- Thematic Session C: Well-being, Livelihood and Poverty Reduction	
	- Thematic Session D: Higher Education	
	- Thematic Session E: Climate Change	
	- Thematic Session F: Health	
	- Thematic Session G: Teacher Education and Better Schools	
	 Open Discussion: Looking at the RCE community vision and strategy from the perspective of thematic discussions – 45 min. 	
	Introduction to Discussion on Operational Issues (Session 10) – 5 min.	
	Mario Tabucanon (UNU-IAS)	
18:30-19:00	Free	
19:00-21:00	Dinner at the Wine & Beer Cellar of the Abbey of Rolduc	Dining Room





Time	Wednesday, 23 November (Day 3)	Venue
8:15-9:45	Session 10. Discussion on Strategic Issues (World Café Session) (90 min.)	4 rooms
	Fundraising & Marketing	(need to have 2
	Facilitator: Jos Hermans (Regional Advisor to the RCE Community), Jeppe Læssøe (RCE Denmark),	stations in each
	and Jo Spaubeck	room)
	Communications & Marketing	
	Facilitator: Jos Rickers & Anna Dirksen (UNU-IAS)	
	Engagement with international sustainability processes	
	Facilitator: Daniella Tilbury (RCE Severn) & Mario Tabucanon (UNU-IAS)	
	Engagement with private sector	
	Facilitator: Jos Eussen (RCE Rhine-Meuse) and TBC	
9:45-10:00	Break	
10:00-11:20	Session 11. Report to the Plenary on Strategic Discussions (80 min.)	Large room
	Moderator: Zinaida Fadeeva (UNU-IAS)	
	• Report back from the Strategic Discussions – 30 min.	
	- Fundraising & Marketing	
	- Communications & Marketing	
	- Engagement with international sustainability processes	
	- Engagement with private sector	
	Open Discussion: Looking at the RCE community vision and strategy from the perspective of	
	operational discussions – 50 min.	
11:20-11:30	Break	
11:30-12:30	Session 12. Open Discussion on RCE Vision and Strategies (60 min.)	Large room
	Co-Chairs: Kazuhiko Takemoto (UNU-IAS) and Zinaida Fadeeva (UNU-IAS)	
	• Recapturing the discussions of the past two-and-a-half-day conference – 15 min.	
	Kazuhiko Takemoto (UNU-IAS)	
	• Open Discussion: Looking at the RCE community vision and strategy – 40 min.	
	- Capacity development actions	
	- Actions proposed during the thematic discussions	
	- Commitments and discussions emerged during the operational discussions	
	- Events and processes towards 2014	
	- Long-term development of the global learning space	
	• Summary of the discussion – 5 min.	
	Kazuhiko Takemoto (UNU-IAS)	





Time	Wednesday, 23 November (Day 3)	Venue
12:30-12:40	Session 13. Towards the next Global RCE Conference	Large room
	Dong-Jin Kim (Mayor of Tongyeong, Republic of Korea)	
12:40-12:55	Session 14. Closing of the 6 th Global RCE Conference (15 min.)	Large room
	MC: Jos Eussen (RCE Rhine-Meuse)	_
	Closing Remarks	
	Theo Bovens (Governor of the Province of Limburg)	
	Govindan Parayil (Vice-Rector of UNU/Director of UNU-IAS)	
	Message on behalf of the RCE Community	
	Jim Taylor (RCE Kwazulu-Natal)	
12:55-13:55	Lunch	Dining Room
13:55-14:00	Conference Group Photo	
14:00	Travel to the Open Forum Venue by coach	
15:00-18:00	Open Forum (organised by RCE Rhine-Meuse)	Foroxity Theater
	• Awaking 2040 (15:00-15:10) Todays Youth	
	• Imagine – A Global Learning Space (15:10-15:20) Welcome Speech by Jos Eussen (RCE Rhine-Meuse)	
	• A city, A region, A vision, A mayor (15:20-15:35) George Hertwell (Mayor of Grand Rapids, Michigan State, USA)	
	• A city, A region, A vision, A Town (15:35-15:50) Aulis Pitkala (Elder of City of Espoo, Finland)	
	Musical Intermezzo (15:50-15:55)	
	Next Generations Voice (15:55-16:15) Debate with Ton Goedmakers (Chief Executive of Vebego International)	
	Break (16:15-16:35)	
	• World of Waste (16:35-16:40) Thomas Schwab (RCE Munich)	
	Waste is Food (16:40-16:55) Frans Beckers (Executive of Van Gansewinkel)	
	One World – Connected Education (16:55-17:10) Daniella Tilbury (RCE Severn)	



Institute of Advanced Studies



	• Rebuilding Efforts by RCE Greater Sendai after Great East Japan Earthquake and Tsunami (TBC) (17:10-17:30)	
	Takaaki Koganezawa & Akihiko Sugawara (RCE Greater Sendai)	
	• Building resilient societies and roles of ESD (17:30-17:40)	
	Yoko Mochizuki (UNESCO)	
	• Learning to Improve to Live (17:40-17:55)	
	Gerrit Jan Schraa (Specialist in Engineering - DHV)	
	• Vision Shared for a Global Learning Space (17:55-18:00)	
	Jos Eussen (RCE Rhine-Meuse)	
18:00-19:30	Celebrating the Conference	
19:30 -	Return to the hotels	